Alert archive / Indiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 137, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 30, 2019, 7:01 PM EDT for Greene County, Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2019, 7:01 PM EDT (23:01 UTC)
- Expired
- Jun 30, 2019, 7:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Greene County, IN
The radar
The Indianapolis radar (KIND), 102 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 4:35 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 873 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1589 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
610
WUUS53 KIND 302301
SVRIND
INC055-302330-
/O.NEW.KIND.SV.W.0137.190630T2301Z-190630T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
701 PM EDT Sun Jun 30 2019
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Greene County in southwestern Indiana...
* Until 730 PM EDT.
* At 700 PM EDT, a severe thunderstorm was located 8 miles south of
Bloomfield, or 27 miles west of Bedford, moving south at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Linton, Bloomfield, Lyons, Switz City, Newberry, Vicksburg and
Owensburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3910 8724 3907 8669 3890 8668 3890 8704
3891 8724
TIME...MOT...LOC 2300Z 018DEG 29KT 3891 8699
HAIL...<.75IN
WIND...60MPH
$$
TDUD2 follow-up statements
514
WWUS53 KIND 302314
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
714 PM EDT Sun Jun 30 2019
INC055-302330-
/O.CON.KIND.SV.W.0137.000000T0000Z-190630T2330Z/
Greene IN-
714 PM EDT Sun Jun 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHERN GREENE COUNTY...
At 714 PM EDT, a severe thunderstorm was located 11 miles southeast
of Linton, or 27 miles northeast of Vincennes, moving southwest at 30
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Linton, Bloomfield, Lyons, Switz City, Newberry and Vicksburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3910 8724 3899 8673 3890 8673 3890 8704
3891 8724
TIME...MOT...LOC 2314Z 023DEG 26KT 3888 8707
HAIL...<.75IN
WIND...60MPH
$$
TDUD848
WWUS53 KIND 302324
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
724 PM EDT Sun Jun 30 2019
INC055-302334-
/O.EXP.KIND.SV.W.0137.000000T0000Z-190630T2330Z/
Greene IN-
724 PM EDT Sun Jun 30 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GREENE COUNTY WILL
EXPIRE AT 730 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
southwestern Indiana.
LAT...LON 3910 8724 3899 8673 3890 8673 3890 8704
3891 8724
TIME...MOT...LOC 2324Z 018DEG 29KT 3883 8709
$$
TDUDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 4:26 PM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 30, 4:26 PM EDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 426 PM EDT Sun Jun 30 2019 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 234 PM EDT Sun Jun 30 2019 High pressure is expected to remain across the lower Mississippi River Valley through the middle of the week. This will result in a warm and humid southwest flow of air to Central Indiana. Meanwhile aloft...an upper level weather disturbance is expected to spill across Indiana from the upper midwest Tonight and on Monday. This will result in chances for shower and storms tonight and through the start of the Holiday work week. Chances for showers and storms will persist all week across Central Indiana as the warm and humid air mass remains in place and showers and storms will remain possible. && .NEAR TERM /Tonight/... Issued at 234 PM EDT Sun Jun 30 2019 Surface analysis early this afternoon shows high pressure in place across Missouri. For the moment this was resulting in NW flow across Indiana. However the air mass across the area remained very humid with dew points in the lower 70s SW of I-74. NE of I-74...dewpoints were mainly in the 60s. GOES16 shows a CU field developing along and south of the dewpoint boundary. Forecast soundings late this afternoon reveal a minimal CAP in place...along with convective temperatures near 90 and CAPE over 3000 J/KG. Pwats appear over 1.6 inches. HRRR shows TSRA development along and south of the dew point boundary late this afternoon. Given the isolated storms yesterday and the more favorable set-up today...shower and storm development late this afternoon and earl evening seems reasonable. Will include best pops within the higher dew point area this evening. Later this evening and overnight the short wave over Wisconsin is poised to push southeast across Indiana. This upper forcing and the warm air mass in place results in favorable conditions for more showers and storms. Time heights shows a wave of lift followed by quick subsidence overnight...hinting at a wave of storms. Thus will again ramp up precipitation amounts overnight. Regarding lows...will stick at or above expected dewpoints...which cold result in some cooler lows overnight on the NE side of the dew point boundary than we have seen the past few nights. && .SHORT TERM /Monday through Wednesday/... Issued at 234 PM EDT Sun Jun 30 2019 GFS and NAM suggest the strong ridging aloft to flatten and weaken on Monday through Wednesday. This will allow the upper pattern to once again influence Indiana/s weather the next several days...bringing in a few short waves close to Indiana. The first looks to slowly passion Monday...before more upper support lingers in the area on Tuesday and again on Wednesday. Daytime heating on each afternoon also looks to provide an additional support. Forecast soundings each afternoon show minimal to no CAP in place...along with CAPE each afternoon over 2000 J/KG and high pwats over 1.7 inches. Thus will need to include pops each day as the heating...moist air mass...instability and marginal upper support all points to afternoon and evening showers and storms through Wednesday. Given the little change in air mass...will trend temps toward persistence through the period. && .LONG TERM /Wednesday night through Sunday/... Issued at 224 PM EDT Sun Jun 30 2019 ECMWF differs from the GFS in that it keep mid level heights a bit higher than the GFS. The GFS is trending back to the northern parts of the southeast ridge which places central IN back into that occasional rainfall pattern just after the 4th of July though the weekend. And, it look like that the National Blend follows along with that idea of keeping chances of thunderstorms in the forecast from Thursday afternoon on. Looking at the GFS Ensemble looks similar in only that the ridge retrogrades into the Plains which opens up that westerly/slight northwest pattern over the area, again giving the area that chance for occasional thunderstorms at the end of the week into the weekend. Averages are mid 60s for lows and mid 80s for highs, and it look that the area will be just above that through the period. && .AVIATION /Discussion for the 30/21Z TAF Update/... Issued at 424 PM EDT Sun Jun 30 2019 Update... Inserted mention of VCTS at KIND for the next few hours as convection continues to form in the area. Previous Discussion... VFR conditions in place as high pressure spreads from the Missouri Valley eastward through the Ohio and Tennessee Valleys. Bands of cirrus clouds and areas of Cu are developing on a weak boundary from northeast IL southeast through central IN evident on visible satellite imagery. This is all ahead of a thunderstorm complex making its way from southern WI towards northern IL and the Chicago area. Will need to consider VCTS in TAFS for later this afternoon and evening. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...Puma NEAR TERM...Puma SHORT TERM...Puma LONG TERM....DM AVIATION...DM/TDUD
Hazardous weather outlook, Jun 30, 4:53 PM EDT, 2 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 453 PM EDT Sun Jun 30 2019 INZ021-028>031-035>049-051>057-060>065-067>072-012100- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 453 PM EDT Sun Jun 30 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Thunderstorms are possible, and some storms may become severe. Hot and humid this afternoon. Hazards: Damaging winds, large hail, heavy rain, lightning. Heat index values in the mid 90s to near 100 degrees. Timing: Thunderstorms mainly this afternoon and evening. Heat this afternoon and early evening. Discussion: A front and an upper disturbance could bring some thunderstorms to the area. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Outlook: Thunderstorms are possible over all or parts of the area through the week. Isolated strong to severe storms are possible Monday, mainly north of Interstate 70. Hot and humid conditions will continue. Discussion: A front in the area will keep chances for thunderstorms around this week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon into the evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind PUMA
In the hours before
Local storm report, Jun 30, 6:32 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
632 PM EDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 3 NW AZALIA 39.12N 85.89W
06/30/2019 BARTHOLOMEW IN PUBLIC
POWER OUTAGE. MINOR TREE DAMAGE. REPORT VIA
FACEBOOK.
&&Local storm report, Jun 30, 6:34 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
634 PM EDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG PUTNAMVILLE 39.57N 86.87W
06/30/2019 PUTNAM IN PUBLIC
TREES REPORTED DOWN ALL ALONG US 40 NEAR
PUTNAMVILLE. REPORT VIA FACEBOOK.
&&Local storm report, Jun 30, 6:42 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
642 PM EDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND DMG 4 NW WEST LAFAYETTE 40.50N 86.96W
06/30/2019 TIPPECANOE IN LAW ENFORCEMENT
PER TIPPECANOE SHERIFFS OFFICE... MOREHOUSE
ROAD BETWEEN 250 W AND 500 N CLOSED DUE TO
DOWNED POWER POLES & LINES... ABOUT 3-4
MILES FROM WLFI TO THE WEST. RELAYED BY
WLFI. TIME ESTIMATED FROM RADAR.
&&
BHHLocal storm report, Jun 30, 6:46 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
646 PM EDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND DMG 2 ESE ATTICA 40.28N 87.20W
06/30/2019 FOUNTAIN IN PUBLIC
TREE BLOWN DOWN AT STATE ROAD 28 AND RUPERT
ROAD. TIME ESTIMATED FROM RADAR.
&&
BHHLocal storm report, Jun 30, 6:49 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
649 PM EDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND DMG 1 NW ATTICA 40.30N 87.26W
06/30/2019 WARREN IN PUBLIC
TIME ESTIMATED FROM RADAR. TREE BLOWN DOWN
ON STATE ROAD 28 IN WARREN COUNTY ON THE
WEST END OF TOWN.
&&
BHHLocal storm report, Jun 30, 6:52 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
652 PM EDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG WILLIAMSPORT 40.29N 87.30W
06/30/2019 WARREN IN PUBLIC
UTILITY LINES WERE BLOW DOWN NEAR ST.
VINCENT WILLIAMSPORT HOSPITAL ON ROSS AVENUE
JUST EAST OF THE HOSPITAL. TIME IS ESTIMATED
FROM RADAR.
&&
BHHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:33 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Vermillion, Warren | 42 min |
| Jun 29, 9:11 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion | 36 min |
| Jun 29, 11:52 PM EDT | Special Weather Statement | IND | Fountain | 38 min |
| Jun 30, 12:11 AM EDT | Special Weather Statement | IND | Rush | 34 min |
| Jun 30, 4:18 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Jackson, Jennings | 57 min |
| Jun 30, 4:46 PM EDT | Severe Thunderstorm Warning | IND | Parke, Vermillion | 44 min |
| Jun 30, 4:54 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Vermillion, Warren | 51 min |
| Jun 30, 5:07 PM EDT | Severe Thunderstorm Warning | IND | Brown, Jackson, Monroe | 38 min |
| Jun 30, 5:27 PM EDT | Severe Thunderstorm Warning | IND | Clay, Morgan, Owen, Parke, Putnam | 48 min |
| Jun 30, 5:44 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery | 46 min |
| Jun 30, 6:03 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hendricks, Howard, Morgan, Putnam | 42 min |
| Jun 30, 6:14 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Monroe, Morgan, Owen, Parke and 1 more | 46 min |
| Jun 30, 6:22 PM EDT | Severe Thunderstorm Warning | IND | Brown, Greene, Lawrence, Monroe | 38 min |
| Jun 30, 6:56 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox, Lawrence, Martin, Sullivan | 49 min |
| Jun 30, 7:45 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox, Martin | 23 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.